Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 39, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 9, 2019, 4:12 AM EDT. It took effect at Apr 9, 2019, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2019, 4:12 AM EDT (08:12 UTC)
- In effect from
- Apr 9, 2019, 8:00 AM EDT
- Expired
- Apr 9, 2019, 10:25 PM EDT
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
184 WHUS71 KBUF 090812 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 412 AM EDT Tue Apr 9 2019 LEZ040-041-091615- /O.NEW.KBUF.SC.Y.0039.190409T1200Z-190409T2100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 412 AM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 8 AM this morning to 5 PM EDT this afternoon. * WINDS...Southwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ020-091615- /O.NEW.KBUF.SC.Y.0039.190409T1400Z-190409T2100Z/ Upper Niagara River and Buffalo Harbor- 412 AM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 10 AM this morning to 5 PM EDT this afternoon. * WINDS...West 15 to 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-091615- /O.NEW.KBUF.SC.Y.0039.190409T1400Z-190410T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 412 AM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 10 AM this morning to 11 PM EDT this evening. * WINDS...West 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-044-091615- /O.NEW.KBUF.SC.Y.0039.190409T1600Z-190410T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 412 AM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from noon today to 11 PM EDT this evening. * WINDS...West 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-091615- /O.NEW.KBUF.SC.Y.0039.190409T1600Z-190410T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 412 AM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from noon today to 11 PM EDT this evening. * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Reynolds
4 follow-up statements
757 WHUS71 KBUF 091555 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1155 AM EDT Tue Apr 9 2019 LEZ040-041-100000- /O.EXT.KBUF.SC.Y.0039.000000T0000Z-190410T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1155 AM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ020-100000- /O.EXT.KBUF.SC.Y.0039.000000T0000Z-190410T0300Z/ Upper Niagara River and Buffalo Harbor- 1155 AM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-100000- /O.EXT.KBUF.SC.Y.0039.000000T0000Z-190410T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1155 AM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...West 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-044-100000- /O.EXT.KBUF.SC.Y.0039.190409T1600Z-190410T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1155 AM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...Northwest 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-100000- /O.EXT.KBUF.SC.Y.0039.190409T1600Z-190410T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1155 AM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...West 5 to 15 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
609 WHUS71 KBUF 092002 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 402 PM EDT Tue Apr 9 2019 LOZ030-100300- /O.EXA.KBUF.SC.Y.0039.000000T0000Z-190410T0300Z/ Lower Niagara River- 402 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 11 PM EDT this evening. * WINDS...West to northwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-100300- /O.CON.KBUF.SC.Y.0039.000000T0000Z-190410T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 402 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ020-100300- /O.CON.KBUF.SC.Y.0039.000000T0000Z-190410T0300Z/ Upper Niagara River and Buffalo Harbor- 402 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-100415- /O.CON.KBUF.SC.Y.0039.000000T0000Z-190410T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 402 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...West 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-044-100415- /O.CON.KBUF.SC.Y.0039.000000T0000Z-190410T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 402 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...Northwest 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-100415- /O.CON.KBUF.SC.Y.0039.000000T0000Z-190410T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 402 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...West 15 to 20 knots. * WAVES...3 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
332 WHUS71 KBUF 092333 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 733 PM EDT Tue Apr 9 2019 LEZ020-LOZ030-100045- /O.CAN.KBUF.SC.Y.0039.000000T0000Z-190410T0300Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 733 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ LEZ040-041-100300- /O.CON.KBUF.SC.Y.0039.000000T0000Z-190410T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 733 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-100600- /O.CON.KBUF.SC.Y.0039.000000T0000Z-190410T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 733 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-044-100600- /O.CON.KBUF.SC.Y.0039.000000T0000Z-190410T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 733 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-100600- /O.CON.KBUF.SC.Y.0039.000000T0000Z-190410T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 733 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...Northwest 15 TO 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
351 WHUS71 KBUF 100225 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1025 PM EDT Tue Apr 9 2019 LOZ042>045-100330- /O.CAN.KBUF.SC.Y.0039.000000T0000Z-190410T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1025 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves have dropped below small craft advisory criteria. $$ LEZ040-041-100330- /O.CAN.KBUF.SC.Y.0039.000000T0000Z-190410T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1025 PM EDT Tue Apr 9 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves have dropped below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 4:05 AM EDT, 7 minutes earlier.
Area forecast discussion, Apr 9, 4:05 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
405 AM EDT Tue Apr 9 2019
.SYNOPSIS...
Low pressure will quickly traverse across the lower Great Lakes with
a brief period of showers with the cold front. It will also become
quite breezy behind the cold front and turn cooler over the course
of today. Another disturbance embedded within the northwesterly
flow will bring some rain showers which will transition over to
snow tonight. High pressure then builds into the region
Wednesday with morning snow showers ending with dry weather
returning. A warming trend begins Thursday and turning wet by
the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Patch fog will continue to mix out and dissipate with improving
visibilities across the Buffalo Metro area and along the lake
shores. Otherwise, look for rapidly increasing cloud cover ahead of
the cold front that is just to our west early this morning.
A potent shortwave and surface low will track across the eastern
Great Lakes today. As the surface low tracks east it will send its
accompanying cold front through the lower lakes. The cold front is
expected to arrive between 10Z-12Z across Western NY this morning
and a bit later for our eastern zones. Expect a brief period of
showers which will be enhanced by a 35-40kt LLJ nosing into the
region. There will also be a chance of a few rumbles of thunder with
the front, especially to the east of Western NY. After the frontal
passage, look for partly sunny skies to develop and for winds to
pick up with gusts of up to 30-35 mph in the post-frontal air mass.
Look for highs today to range from the low to mid 50s to near 60F
across Western NY with a few low to mid 60s across the western
Finger Lakes region. East of Lake Ontario, it will be much cooler
with upper 40s to low 50s.
Tonight, shortwave energy will drop southeast through the NW'erly
cyclonic flow aloft into the lower lakes. This feature combined with
a colder airmass gradually advecting in the region (H850T falling to
-5C to -9C)lake-induced rain showers will develop across the region.
These rain showers will be especially enhanced southeast of the
lakes which will slowly transition over to snow showers over the
course of the night. With temperatures falling, look for overnight
lows in the upper 20s and low 30s across the region by day break.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
A sharp mid level shortwave will be exiting into New England
Wednesday morning. Northwest upslope flow in it's wake may still
support a few wet snow and rain showers Wednesday morning, with a
light coating of accumulation possible across the higher terrain.
This will quickly end by late morning as low level moisture becomes
more shallow and subsidence takes hold. Clouds will give way to
increasing sunshine for the afternoon, first on the lake plains and
last across higher terrain. Temperatures will be below average, with
low to mid 40s at lower elevations and upper 30s to around 40 across
higher terrain.
High pressure will build into northwest Ontario Wednesday night,
with a ridge extending down into the eastern Great Lakes. This will
provide dry weather and clear skies initially before high clouds
begin to increase across Western NY overnight. Good radiational
cooling will allow temperatures to drop into the 20s in most
locations away from the immediate lakeshores.
Thursday a warm front will move from southwest to northeast across
the area. Deeper moisture and better forcing will remain west of our
region across the central Great Lakes. The low level airmass will be
quite dry in our area, with much of the warm frontal precipitation
likely falling as virga. Nonetheless, isentropic upglide may be
sufficient to produce a little light rain or snow of little
consequence. Any warm frontal precipitation will end from south to
north Thursday evening as the warm front moves north of Lake Ontario.
Friday a deep, vertically stacked low will move into the western
Great Lakes, with the downstream cold front approaching and crossing
our region during the afternoon and evening. Deeper moisture and
warmer temperatures will be advected northward into the eastern
Great Lakes ahead of this system, with temperatures likely surging
well into the 60s on Friday. Increasing forcing ahead of the mid
level trough and convergence along the cold front will support
increasing chances of showers Friday, lasting into Friday evening.
There may be enough instability to support a few thunderstorms as
well. The showers and chance of thunder will taper off from west to
east Friday night, with a chance of a few scattered light wrap
around showers overnight behind the cold front.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
Saturday and Saturday night the deep low over the Upper Midwest will
move northeast across Quebec, with cyclonic westerly flow across the
Great Lakes. This will support a few wrap around showers, with the
best coverage likely east of Lake Ontario. It may grow just cold
enough to allow some wet snow to mix in east of Lake Ontario
Saturday night.
Latest medium range guidance remains consistent in bringing another
notable system across our region Sunday and Monday, although
differences begin to emerge with the more precise track details and
thermal profiles. The 00Z GFS has remained consistent with previous
runs in taking the surface low just south of our region. This would
produce widespread precipitation later Sunday through Monday, with
marginal temperature profiles for rain vs. wet snow. Meanwhile the
00Z ECMWF has trended north and west, taking the surface low through
the central Great Lakes with all rain and somewhat warmer
temperatures across our region. The 00Z Canadian GEM is close to the
GFS track. Given the break in continuity from the ECWMF, stayed
closer to the GFS/GEM solution with below normal temperatures and a
chance of rain and wet snow Sunday through Monday.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
MVFR/VFR at area terminals with low clouds/fog along the lake shores
and down wind of the Lake Erie which will affect KBUF overnight.
Additionally, there will be low level winds sheer ahead of a low
pressure over Michigan as a 35-40kt LLJ races in across the lower
lakes.
Otherwise, low pressure over Michigan will race eastward with its
trailing cold front arriving across Western NY by early this
morning. It will bring a brief period of rain showers with MVFR/IFR
CIGS and VSBYs between 11Z-14Z. With the passage of the cold front
VFR conditions will return from west to east. Also, winds will
quickly pickup with sustained winds of 15-20kts gusting to 30kts
today.
Tonight, shortwave energy will drop southeast across the region with
rain/snow showers south and southeast of both lakes with lower CIGS
and VSBYS to area terminals.
Outlook...
Wednesday...AM areas of MVFR with scattered rain and snow showers.
Thursday...Mainly VFR with a chance of rain and snow showers.
Friday...MVFR showers likely with a chance of thunderstorms.
Saturday...mainly VFR with chance showers.
&&
.MARINE...
Low pressure will cross the eastern Great Lakes today sending its
cold front through the region. Winds will pick up behind the front
with gusts up to 30-35 mph with waves action increasing to 3-6 feet
on both lakes. Small Craft Advisories have been issued for both
lakes today.
Tonight, winds and waves will slowly subside on both lakes over the
course of the night. High pressure over Canada will build southeast
into the eastern Great Lakes Wednesday with light winds and wave
action.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 8 AM this morning to 5 PM EDT this
afternoon for LEZ040-041.
Small Craft Advisory from 10 AM this morning to 5 PM EDT
this afternoon for LEZ020.
Small Craft Advisory from noon today to 11 PM EDT
this evening for LOZ043>045.
Small Craft Advisory from 10 AM this morning to 11 PM EDT
this evening for LOZ042.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...AR
MARINE...ARHazardous weather outlook, Apr 8, 5:37 AM EDT, 22 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 537 AM EDT Mon Apr 8 2019 NYZ001>008-010>014-019>021-085-090945- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 537 AM EDT Mon Apr 8 2019 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090945- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 537 AM EDT Mon Apr 8 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Apr 8, 10:17 PM EDT, 5 hours 55 minutes before
Special Weather Statement National Weather Service Buffalo NY 1017 PM EDT Mon Apr 8 2019 NYZ010-090530- Northern Erie- Including the city of Buffalo 1017 PM EDT Mon Apr 8 2019 ...LOCALIZED DENSE FOG WILL CONTINUE IN DOWNTOWN BUFFALO... Light southwest winds off Lake Erie will continue to produce localized fog in downtown Buffalo right along the Lake Erie shore and Upper Niagara River. Visibility will be reduced to a quarter mile at times, including along the Skyway and Interstate 190 in downtown Buffalo. Some patchy fog will also develop elsewhere in the Buffalo Metro area with lesser impact on visibility and travel. Hitchcock
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.